Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 161, NWS Cleveland, OH

June 27, 2007Lucas County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 27, 2007, 6:13 PM EDT for Lucas County, Ohio. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 6:13 PM EDT (22:13 UTC)
Expired
Jun 27, 2007, 7:15 PM EDT
In force
62 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Lucas County, OH

The radar

The Detroit radar (KDTX), 118 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:20 PM EDTTSTM WND GST 60Toledo, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 272213
SVRCLE
OHC095-272315-
/O.NEW.KCLE.SV.W.0161.070627T2213Z-070627T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
613 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO

* UNTIL 715 PM EDT

* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TOLEDO...AND MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WATERVILLE AND OREGON

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4170 8385 4172 8377 4173 8347 4170 8343
      4170 8335 4172 8334 4170 8332 4162 8348
      4162 8357 4157 8361 4154 8369 4150 8373
      4144 8384

$$
1 follow-up statement
000 
WWUS51 KCLE 272310
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
710 PM EDT WED JUN 27 2007

OHC095-272320-
/O.EXP.KCLE.SV.W.0161.000000T0000Z-070627T2315Z/
LUCAS OH-
710 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR LUCAS COUNTY EXPIRES AT 715 PM
EDT...

LAT...LON 4170 8385 4172 8377 4173 8347 4170 8343
      4170 8335 4172 8334 4170 8332 4162 8348
      4162 8357 4157 8361 4154 8369 4150 8373
      4144 8384

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jun 27, 3:00 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
300 PM EDT WED JUN 27 2007

.SYNOPSIS...
HI PRES OVER THE SERN STATES WITH A RDG INTO THE OH VLY WL WEAKEN TO
ALLOW A CDFNT OVR THE UPR MIDWEST TO MOV SE THRU OUR AREA THU. HI
PRES OVR MN LATE THU WL MOV OVER LERI SAT AND SUN THEN MOV E ON MON
AS A WEAK CDFNT WITH WAVES OF LOW PRES SHUD MOV S ACRS THE REGION
LATE MON INTO WED.

&&

.NEAR TERM /THROUGH TONIGHT/...
AIRMASS CONTINUING TO DESTABILIZE THIS AFTN AS MID AND UPR HEIGHTS
SLOWLY FALL. CDFNT MOVG ACROSS LERI BY 12Z WL CONT TO AID IN POOLING
MOISTURE AHEAD OF THE FRONT.  PWS ARND 1.75 IN WHICH SHUD BE GOOD
FOR LOCALLY HVY RA BUT GROUND RELATIVELY DRY MOST OF AREA SO ANY
FLOOD PROBS WOULD BE VERY LOCALIZED AND FEW IN NUMBER SO NO FLOOD
WATCH SEEMS NEEDED. SOME OF THE STORMS MAY BE STRONG TO LOCALLY
SEVERE EARLY TNGT BUT NOT EXPECTING TOO MUCH IN THE WAY OF ORGANIZED
SEVERE AS WND SHEAR NOT MEETING CRITERIA. PLAN TO GENERALLY CONT
WITH LIKELY POPS TNGT AS MODELS NOT CHANGING MUCH ON LATEST RUN
VERSUS PREVIOUS.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
CDFNT WL CONT THRU REST OF AREA THU TAKING PRECIP THREAT INTO SRN
PART OF AREA BY THU EVE. MID AND UPR FLOW BECOMING WNW BY THU EVE SO
THINK PRECIP SHUD BE S OF CWA BY THEN BUT WL PROB STILL CARRY A SML
CHC SRN PART OF AREA INTO EARLY THU NITE TO BETTER SMOOTH WITH
COORD. DRIER PUSH OF AIR WITH THE HI PRES SYSTEM BUILDING INTO THE
AREA SHUD LEAD TO DRY WEATHER AND PARTLY CLOUDY FRI AND FRI NITE.

WL CUT GUIDANCE POPS SOME IN THE FAR N ON THU AS THINKING THAT POOR
FRONTAL TIMING FOR CONVECTION WL PUT FRONT IN NRN AREAS DURG MORN
CONVECTIVE MINIMA WITH ACTIVITY PICKING UP IN THE AFTN WHEN FRONT IS
INTO SRN HALF OF CWA.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HI PRES MOVG E ACROSS AREA FRI THRU SUN NITE WL PROVIDE DRY AND
MSTLY SUNNY WX WITH COOLER TEMPS.  06Z GFS LOOKS TO BE A BIT FAST
AND STRONG WITH FIRST LOW PRES SYSTEM MOVING TO NEAR LERI BY LATE
MON SO WL PROB KP MON DRY AS WELL THEN CARRY SLGT CHC/CHC FOR
SHRA/TSRA TUE AND WED RESPECTIVELY AS CDFNT WITH WAVES OF LOW PRES
MAY BE SOMEWHERE AROUND OUR AREA.  WARMING TREND TUE AND WED WITH
READINGS AGAIN ABOVE NORMAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT WAVE OVER WESTERN OHIO MOVG E. SCT TSTORMS DEVELOPING AHEAD OF
WAVE ACROSS EASTERN OHIO WILL AFFECT PRIMARILY YNG AND CAK THIS
AFTRN. ANOTHER AREA OF STORMS OVR SE LWR MI DEVELOPING SWRD INTO
INDIANA ASSOCD WITH TROUGH AHEAD OF COLD FRONT. THIS AREA TO THE
WEST WILL FILL IN AND LIKELY AFFECT TOLEDO LATE AFTRN. HOW FAR THESE
WESTERN STORMS MAKE IT TNGT IS PROBLEMATIC WITH LOSS OF DAYTIME
HEATING. WILL ASSUME THAT THE STORMS WILL DIMINISH EARLY TNGT.
ADDITIONAL SHOWERS OR A FEW HOURS OF STEADY OVERUNNING RAIN WITH
MVFR CIELINGS/VSBY MAY WELL OCCUR WITH FRONTAL PASSAGE THURSDAY
MORNING ESPECIALLY JUST SOUTH OF THE LAKESHORE. HIGH PRESSURE AND
DRIER AIR WILL PUSH SOUTHWARD LATER THURSDAY AND THURSDAY NIGHT AND
EXPECT VFR CONDTIONS WITH UNSEASONABLE COOL CANADIAN HIGH PRESSURE
BUILDING SOUTH LATE IN THE WEEK.

&&

.MARINE...
COLD FRONT WILL MOVE SOUTHEAST ACROSS THE LAKE LATE TONIGHT INTO
THURSDAY MORNING.  SOUTHWEST FLOW WILL BECOME NORTHERLY THURSDAY AS
HIGH PRESSURE GRADUALLY BUILDS SOUTHEAST OVER THE LAKE INTO THE
WEEKEND. WIND SPEEDS AND WAVES SHOULD NOT REACH SMALL CRAFT ADVISORY
CRITERIA THROUGH THE PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KOSARIK
MARINE...LOMBARDY
Hazardous weather outlook, Jun 27, 5:47 AM EDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EDT WED JUN 27 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-281000-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
547 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY...THOUGH MAINLY
DURING THE AFTERNOON. THE THUNDERSTORMS WILL BECOME MORE NUMEROUS
TONIGHT AS A COLD FRONT APPROACHES. THE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE. LOCALLY HEAVY RAINFALL MAY OCCUR WITH SOME
OF THE STRONGER AND SLOWER MOVING STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE LIKELY THURSDAY MORNING...GRADUALLY TAPERING OFF
DURING THE AFTERNOON AS A COLD FRONT MOVES THROUGH. THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 27, 3:55 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
355 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             MEADVILLE               41.65N 80.15W
06/27/2007  M0.75 INCH       CRAWFORD           PA   AMATEUR RADIO

0300 PM     TSTM WND DMG     CONNEAUT LAKE           41.60N 80.31W
06/27/2007                   CRAWFORD           PA   LAW ENFORCEMENT

            TREES DOWN.

0306 PM     TSTM WND DMG     4 W MEADVILLE           41.65N 80.22W
06/27/2007                   CRAWFORD           PA   LAW ENFORCEMENT

            TREES DOWN.

&&

LOMBARDY
Local storm report, Jun 27, 5:17 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
517 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 NE ALLIANCE           40.94N 81.08W
06/27/2007                   MAHONING           OH   LAW ENFORCEMENT

            ONE TREE DOWN IN SMITH TOWNSHIP.

0411 PM     TSTM WND DMG     5 W AUSTINTOWN          41.09N 80.83W
06/27/2007                   MAHONING           OH   LAW ENFORCEMENT

            SEVERAL TREES DOWN AROUND LAKE MILTON AREA.

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:33 PM EDTSevere Thunderstorm WarningCLEStark35 min
Jun 27, 3:36 PM EDTMarine Weather StatementCLE114 min
Jun 27, 3:57 PM EDTSevere Thunderstorm WarningCLEMahoning63 min
Jun 27, 4:32 PM EDTSevere Thunderstorm WarningCLEMedina46 min
Jun 27, 4:56 PM EDTSevere Thunderstorm WarningCLEGeauga49 min
Jun 27, 5:05 PM EDTSevere Thunderstorm WarningCLESummit55 min
Jun 27, 5:11 PM EDTSevere Thunderstorm WarningCLEAshtabula49 min
Jun 27, 5:27 PM EDTSevere Thunderstorm WarningCLELucas48 min
Jun 27, 5:29 PM EDTSpecial Marine WarningCLE91 min
Jun 27, 6:04 PM EDTSevere Thunderstorm WarningCLEStark56 min
Jun 27, 6:37 PM EDTSevere Thunderstorm WarningCLEOttawa53 min
Jun 27, 6:49 PM EDTSpecial Marine WarningCLE116 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.